MAUDE Adverse Event Report: ORTHO SOLUTIONS UK LIMITED SYSTEM 26 K-WIRE FOR 4.0MM SCREW DRILL TIP THREADED TIP 1.6X150MM; ORTHOPAEDIC BONE WIRE

ORTHO SOLUTIONS UK LIMITED SYSTEM 26 K-WIRE FOR 4.0MM SCREW DRILL TIP THREADED TIP 1.6X150MM; ORTHOPAEDIC BONE WIRE
Model Number OS900030-S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records confirmed that the product was supplied in conformance with ortho solutions specifications.The complaint wire was not returned, thus visual inspection could not be undertaken.A wire from the same batch was tested under worst-case conditions based on the clinical information, and the device performed as intended and fulfilled the acceptance criteria with no deviations.The root cause for the complaint condition could not be ascertained following the investigation.The complaint does not suggest any new or emerging risks with the device when utilised in accordance to its intended use.
 
Event or Problem Description
During a midfoot fusion procedure, it was reported that after inserting the 4mm headless screw under power and percutaneously over the k-wire, it was found that the k-wire tip had broken in the screw and therefore retained in the patient.The fractured k-wire tip was confirmed to have broken off via x-ray.The surgical procedure proceeded successfully, and no patient injury was reported.No further complications which required medical intervention were reported.

Brand Name
SYSTEM 26 K-WIRE FOR 4.0MM SCREW DRILL TIP THREADED TIP 1.6X150MM
Common Device Name
ORTHOPAEDIC BONE WIRE
Manufacturer (Section D)
ORTHO SOLUTIONS UK LIMITED
west station business park
spital road
maldon, essex, CM9 6 FF
UK  CM9 6FF
MDR Report Key9812646
Report Number3008951116-2020-00003
Device Sequence Number1299892
Product Code HTY
UDI-Device Identifier05055662956030
UDI-Public(01)05055662956030(17)240901(10)1A2478
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K163489
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2024
Device Model NumberOS900030-S
Device Catalogue NumberOS900030-S
Device Lot Number1A2478
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2020
Initial Report FDA Received Date03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;